MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONQUEST FN SCREWDRIVER; DEVICE, FIXATION, PROXIMAL FEMORAL, IMPLANT

SMITH & NEPHEW, INC. CONQUEST FN SCREWDRIVER; DEVICE, FIXATION, PROXIMAL FEMORAL, IMPLANT
Catalog Number 71179215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the clips that hold screw on broke.
 
Additional Manufacturer Narrative
The conquest fn proximal screwdriver was returned and evaluated.A visual inspection revealed that the retaining clip was not returned with the extension rod and screw driver body.No damage or material deformation that would cause the device to fail was observed on the returned parts; however, use damage was observed on the knob of the screw extension rod.We recommend that all reusable instruments be routinely inspected for wear and damage so they can be replaced as necessary.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This investigation could not verify or identify any evidence of product contribution to the reported problem.

Brand Name
CONQUEST FN SCREWDRIVER
Common Device Name
DEVICE, FIXATION, PROXIMAL FEMORAL, IMPLANT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7914049
Report Number1020279-2018-01916
Device Sequence Number19248751
Product Code JDO
UDI-Device Identifier00885556683613
UDI-Public00885556683613
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71179215
Device Lot Number17ESY0007
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/20/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1